PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

On maximal ideals which are also minimal prime ideals in certain Banach rings

Volume 250 / 2020

Tomoki Mihara Fundamenta Mathematicae 250 (2020), 179-209 MSC: Primary 11S80; Secondary 54F50, 03E35. DOI: 10.4064/fm716-10-2019 Published online: 14 February 2020


We study the existence of a maximal ideal which is also a minimal prime ideal in Banach rings in a wide class containing the Banach algebra ${\rm C}_{{\rm bd}} (X,k)$ of bounded continuous functions $X \to k$ for a topological space $X$ and a Banach field $k$ with a mild condition, the quotient of ${\rm C}_{{\rm bd}} (X,k)$ by the closed ideal ${\rm C} _0(X,k)$ of functions vanishing at infinity, the bounded direct product $\prod _{\lambda \in \Lambda } \kappa _{\lambda }$ of a family $\kappa = (\kappa _{\lambda })_{\lambda \in \Lambda }$ of Banach fields with a mild condition, and the quotient of $\prod _{\lambda \in \Lambda } \kappa _{\lambda }$ by the completed direct sum $ \widehat\oplus_{\lambda \in \Lambda } \kappa _{\lambda }$. We describe the maximal spectrum and the Berkovich spectrum of such Banach rings, and generalise the classical result on the relation between the existence of such a maximal ideal of the Banach $\mathbb R $-algebra ${\rm C}_{{\rm bd}} (\mathbb N ,\mathbb R )/{\rm C} _0(\mathbb N ,\mathbb R )$ and the existence of a P-point in $\beta \mathbb N \setminus \mathbb N $.


  • Tomoki MiharaUniversity of Tsukuba
    1-1-1 Tennodai, Tsukuba
    Ibaraki 305-8577 Japan

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image